Posted by DJ
on November 06, 2000 at 10:46:57:
Hi Jo and all other spiro users, well I went to the derm today and also talked to my derm friend out in CA and both agree what has happened is that the aldactone caused confusion to my hair follicles-by the change in the hormonal balance and went into the telogen phase (telogen effluvium). Once the motion is set the hair cycle continues it's natural progression...it won't turn back. What this means is that normally a person has say 10% or there hair in this telogen/dormant phase then fallen out occurs....in my case a higher % of follicles are in this phase...When I got my friends email last night I cried and I cried again today...I am supposed to be adult about this (36 years) but hey I don't need more problems ya know? So, the doc gave me cortisone shots in the scalp and I am to stop aldactone for 1 week...then resume at 100mg instead of 150mg. I go back in 1 week. My friend the derm also told me that what happens after will be that the aldactone will take affect in a positive way and regrowth will occur...it could take months....I hope I see some change this week...I know this was long...I just needed to share what's happening with me right now. Thanks for listening.